Psycho-Babble Medication Thread 748311

Shown: posts 1 to 6 of 6. This is the beginning of the thread.

 

First real dose of SSRI

Posted by mattye on April 9, 2007, at 0:57:22

I've been on Serzone
and Remeron
and Wellbutrin
and Klonopin

None of these changed me as much as the Lexapro has recently. It has been a week since my new doc decided how I would react to an increase on my Lexapro

I was managing well on 20 mgs... we agreed to go to 30, despite the sexual side effects.

Now after a week at 30 mgs, I really understand the true nature of the SSRI's.

I feel like a zombie. Yes, my anxiety and obsessiveness is gone . . . but everything else feels like a dream. I don't feel like I can connect with my significant other. He seems like just this other person who lives with me... not to mention my sex drive is now totally gone.

I feel tired, lazy, unmotivated. I don't feel like socializing. Other people seem boring. I don't feel sad and anxious . . . just kind of numb. Devoid of emotional excitement.

Yeah . . . I think I'm going back down to 20, and when I feel I can, I'm taking to 15. I can do it. I am afraid of what this stuff is doing to my brain long term.

 

Re: First real dose of SSRI mattye

Posted by UgottaHaveHope on April 9, 2007, at 3:14:42

In reply to First real dose of SSRI, posted by mattye on April 9, 2007, at 0:57:22

Yes, I would reduce dose, and then figure out a new med combo, perhaps finding something to give you an energy boost before you go back up. There are some other ppl that will chime on this that know more.

 

Re: First real dose of SSRI

Posted by notfred on April 9, 2007, at 9:03:02

In reply to First real dose of SSRI, posted by mattye on April 9, 2007, at 0:57:22


>
> Now after a week at 30 mgs, I really understand the true nature of the SSRI's.
>

You do not discover the true nature in the week !
How do you now this is not something that will go away with time ? In 20 + yrs of taking meds I
often have side effects when going up on the dose.
These meds can take months to exert their full effect but not if you change meds before they can work.

If you have been on this SSRI for more than 6 weeks then I would give it 2 weeks on the new dose
to decide about the side effects and longer to see if the new dose is an improvement.

 

Re: First real dose of SSRI

Posted by mattye on April 9, 2007, at 9:27:12

In reply to Re: First real dose of SSRI, posted by notfred on April 9, 2007, at 9:03:02

Yes, you are totally right. I am still deciding whether or not to stay on 30. It took over a month for Lexapro to really help me in the first place, so I think I may just try the 30.

>
> >
> > Now after a week at 30 mgs, I really understand the true nature of the SSRI's.
> >
>
>
>
> You do not discover the true nature in the week !
> How do you now this is not something that will go away with time ? In 20 + yrs of taking meds I
> often have side effects when going up on the dose.
> These meds can take months to exert their full effect but not if you change meds before they can work.
>
> If you have been on this SSRI for more than 6 weeks then I would give it 2 weeks on the new dose
> to decide about the side effects and longer to see if the new dose is an improvement.

 

Re: First real dose of SSRI mattye

Posted by Phillipa on April 9, 2007, at 12:20:35

In reply to First real dose of SSRI, posted by mattye on April 9, 2007, at 0:57:22

Mattye only a week? You sound like me with the low theshold for side effects. Hang in there. Love Phillipa

 

Re: First real dose of SSRI

Posted by mattye on April 11, 2007, at 14:08:50

In reply to Re: First real dose of SSRI mattye, posted by Phillipa on April 9, 2007, at 12:20:35

I see what you mean, but I would argue that the mental, emotional, and sexual blunting caused by the high dose of Lexapro is not a side effect, but rather the actual intended effect of SSRI's. My guess is that it has something to do with the depletion of dopamine, or a higher ratio of serotonin to dopamine acting in the nervous system.

I think what SSRI's do is hyper-activate the serotonin system, and who really knows what that does? For some reason, this has the subjective effect of blunting emotions, especially fear. Depression lifts because the problems in our lives don't have the gravitas they did before. Anxiety is reduced because things that made us afraid don't set off those alarm bells in your head.

I don't believe that SSRI's really "correct" a chemical imbalance in the brain. There is no clinical evidence for this. First of all, you would have to establish what the correct balance should be, and that's hard to measure.

I think stressful events in our lives, or dystonic psyche put chronic stress on our nervous system. This, in turn, may lead to the depletion of some monoamines. SSRI's may restore this balance, or they may just deactivate our fear center or something like that.

Just my 2 cents.

> Mattye only a week? You sound like me with the low theshold for side effects. Hang in there. Love Phillipa


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.